MAUDE Adverse Event Report: SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER

SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER
Model Number AB35SX060060135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient's age at time of event or dob, gender, and weight are unknown.This information was not available from the facility.During inflation, the balloon ruptured.Recurrence of this malfunction could result in a prolonged intervention.No patient injury reported.This mdr is being reported per fda mandate.  patient information regarding relevant tests/laboratory data or medical history are unknown.This information was not available from the facility.The stellarex device is in transit to manufacturer's' facility.Device evaluation will be performed upon arrival and a supplemental mdr to follow.Per the ifu, balloon rupture is listed as a potential complication of the peripheral balloon.
 
Event or Problem Description
The stellarex device was used in a severely calcified and slightly tortuous mid sfa.During inflation at nominal pressure for thirty seconds, the balloon ruptured.No patient injury reported.
 
Additional Manufacturer Narrative
Block d10/g4: the stellarex device was returned for evaluation on 07/01/2020.Block h3: the stellarex device was returned for evaluation.Visual examination found presence of blood inside the balloon.During functional testing, the device was pressurized multiple times, but unable to inflate.To determine a balloon leak, the balloon portion was severed from the catheter shaft.Using a needle and syringe for inflation, the balloon was pressurized to nominal (8 atm) with no leaks noted.Although, there was no leak on the balloon, the reported complaint was confirmed conservatively, based on the presence of blood inside the balloon.H3 other text: placeholder.

Brand Name
STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON
Common Device Name
DCB PTA CATHETER
Manufacturer (Section D)
SPECTRANETICS
6531 dumbarton circle
fremont CA 94555
MDR Report Key10215793
Report Number3009784280-2020-00200
Device Sequence Number2404624
Product Code ONU
UDI-Device Identifier00813132024291
UDI-Public00813132024291
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2020
Device Model NumberAB35SX060060135
Device Catalogue NumberAB35SX060060135
Device Lot NumberFVY18K12A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/08/2020
Supplement Date Received by Manufacturer07/01/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO: 6F INTRODUCER SHEATH.; UNK MFG AND SIZE: GUIDE WIRE.
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005